Has anyone had ringing in their ears due to Lamictal? i have been on Lamictal for almost 2 years. Over the last 6 months I have had four ear infections and now a constant ringing in my ears. I have seen a ENT doc and my hearing is perfect, nothing else is wrong, only the Lamictal that I am on. My doc one day said oh the ringing could be because of the lamictal which made me start obsessing over it, did not help, and now I have started weening myself off the lamictal but it is not an easy road. I was on 100mg then went down to 50mg for a week now I am down to 25 mg and valuim to take edge off, I hate the way I am feeling and the panic attacks or anxiety are hard. How long until I feel right again?
When I first started lamictal I was on 20 mg of prozac(which was doing fine for me for 15 years), she kept me on that for the anxiety then I felt like I was ok so she took me off of it. I am wondering should I go back on the prozac to help me transition from the lamictal? My doc has retired and due to loosing my job i had to get a new doc which *****!. and not sure what to do or what might work any ideas from those of you who have had to deal with this personally.
I had ringing in my ears from Lamictal but only for the first 4 days that I started it. I'm surprised you got it after taking it for so long. I'm not a dr but I would think your 4 ear infections might be the cause. Maybe another ENT opinion. Did you ask your psyc dr if this is possible after taking Lamictal for 1.5 yrs and then for this to all of a sudden happen?
As for the Prozac that you were on for 15 yrs, if it worked so well, it makes since to me to go back on it. Since you have Bipolar, your dr may add a additional med. This would be new to me to only have a antidepressant with Bipolar. Also if you were on Prozac and he added the Lamictal, maybe the Prozac was not working as well by itself.
You probably already know this but antidepressants are known for making many people Manic. I'm very glad this has not happened to you. I hope you find your answers soon, Crystal
Did you tell the ENT you took lamictal? If you did, I'd get another ENT opinion and not disclose that you take it. He/she may have just been stumped and blamed it on your medicine. I don't think it's a coincidence that you had all those ear infections and the ringing started.
I ALSO HAVE been on this 4 five months and was wondering what was causeing this until i reached & found out its this drug my phycologist prescribe this & at 100 mg but i never took 100 i always just took 50 so today im going to Er to see about infections & starting tomorrow ( sunday ) im going down to 25 mg, then less I am on Xander so i will be ok with my anxiety otherwise id freak out!
I wish u all well if u need ore help im here
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.